Alert archive / Virginia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 44, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 22, 2018, 8:26 PM EDT for 4 counties in Virginia. It was in force for 79 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2018, 8:26 PM EDT (00:26 UTC)
- Expired
- May 22, 2018, 9:45 PM EDT
- In force
- 79 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Appomattox County, VA, Campbell County, VA, Charlotte County, VA, Halifax County, VA
The radar
The Norfolk radar (KAKQ), 143 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 9:13 PM EDT | TSTM WND DMG | 5 Ssw Phenix, VA | TREES DOWN ON COLES FERRY ROAD NEAR ASPEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
110
WUUS51 KRNK 230026
SVRRNK
VAC011-031-037-083-230145-
/O.NEW.KRNK.SV.W.0044.180523T0026Z-180523T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
826 PM EDT TUE MAY 22 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Southeastern Appomattox County in central Virginia...
Charlotte County in south central Virginia...
Southeastern Campbell County in central Virginia...
North central Halifax County in south central Virginia...
* Until 945 PM EDT
* At 825 PM EDT, severe thunderstorms were located along a line
extending from near Spring Mills to near Brookneal, moving east at
30 mph.
HAZARD...60 mph wind gusts. Multiple trees and fence damage was
reported in Moneta as these storms moved through Bedford
County.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. With wet
ground from recent heavy rains, trees may be more
vulnerable to being downed.
* Locations impacted include...
Keysville...
Charlotte Court House...
Phenix...
Red House...
and Nathalie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3689 7849 3693 7895 3732 7884 3734 7860
3727 7868 3720 7869 3719 7868 3719 7864
3717 7864 3714 7859 3715 7855 3713 7851
3711 7850 3709 7848 3708 7844
TIME...MOT...LOC 0025Z 271DEG 26KT 3728 7890 3701 7898
HAIL...<.75IN
WIND...60MPH
$$
Loconto3 follow-up statements
604
WWUS51 KRNK 230101
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
901 PM EDT TUE MAY 22 2018
VAC031-230110-
/O.CAN.KRNK.SV.W.0044.000000T0000Z-180523T0145Z/
Campbell VA-
901 PM EDT TUE MAY 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN CAMPBELL COUNTY IS CANCELLED...
The storms which prompted the warning has moved out of the warned
area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3689 7849 3693 7895 3720 7882 3721 7884
3722 7884 3734 7860 3727 7868 3720 7869
3719 7868 3719 7864 3717 7864 3714 7859
3715 7855 3713 7851 3709 7848 3708 7844
TIME...MOT...LOC 0100Z 271DEG 26KT 3728 7864 3701 7872
$$
VAC011-037-083-230145-
/O.CON.KRNK.SV.W.0044.000000T0000Z-180523T0145Z/
Appomattox VA-Charlotte VA-Halifax VA-
901 PM EDT TUE MAY 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR
SOUTHEASTERN APPOMATTOX...CHARLOTTE AND NORTH CENTRAL HALIFAX
COUNTIES...
At 900 PM EDT, severe thunderstorms were located along a line
extending from near Pamplin City to near Charlotte Court House,
moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Keysville...
Charlotte Court House...
Phenix...
Red House...
and Nathalie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3689 7849 3693 7895 3720 7882 3721 7884
3722 7884 3734 7860 3727 7868 3720 7869
3719 7868 3719 7864 3717 7864 3714 7859
3715 7855 3713 7851 3709 7848 3708 7844
TIME...MOT...LOC 0100Z 271DEG 26KT 3728 7864 3701 7872
HAIL...<.75IN
WIND...60MPH
$$
Loconto589
WWUS51 KRNK 230126
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
926 PM EDT TUE MAY 22 2018
VAC011-230135-
/O.CAN.KRNK.SV.W.0044.000000T0000Z-180523T0145Z/
Appomattox VA-
926 PM EDT TUE MAY 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN APPOMATTOX COUNTY IS CANCELLED...
The storms which prompted the warning has moved out of the warned
area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3689 7849 3693 7895 3708 7886 3711 7880
3712 7875 3713 7871 3713 7863 3715 7855
3713 7851 3709 7848 3708 7844
TIME...MOT...LOC 0125Z 271DEG 26KT 3728 7848 3701 7856
$$
VAC037-083-230145-
/O.CON.KRNK.SV.W.0044.000000T0000Z-180523T0145Z/
Charlotte VA-Halifax VA-
926 PM EDT TUE MAY 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR
CHARLOTTE AND NORTH CENTRAL HALIFAX COUNTIES...
At 925 PM EDT, severe thunderstorms were located along a line
extending from near Hampden Sydney to near Drakes Branch, moving east
at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Keysville...
Charlotte Court House...
Phenix...
Nathalie...
and Drakes Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3689 7849 3693 7895 3708 7886 3711 7880
3712 7875 3713 7871 3713 7863 3715 7855
3713 7851 3709 7848 3708 7844
TIME...MOT...LOC 0125Z 271DEG 26KT 3728 7848 3701 7856
HAIL...<.75IN
WIND...60MPH
$$
Loconto424
WWUS51 KRNK 230141
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
941 PM EDT TUE MAY 22 2018
VAC037-083-230151-
/O.EXP.KRNK.SV.W.0044.000000T0000Z-180523T0145Z/
Charlotte VA-Halifax VA-
941 PM EDT TUE MAY 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR
CHARLOTTE AND NORTH CENTRAL HALIFAX COUNTIES WILL EXPIRE AT 945 PM
EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3689 7849 3693 7895 3708 7886 3711 7880
3712 7875 3713 7871 3713 7863 3715 7855
3713 7851 3709 7848 3708 7844
TIME...MOT...LOC 0141Z 271DEG 26KT 3728 7838 3701 7846
$$
LocontoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:42 PM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, May 22, 3:42 PM EDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 342 PM EDT Tue May 22 2018 .SYNOPSIS... A weak cold front will approach from the northwest tonight before sliding through the region on Wednesday. High pressure noses down from the Ohio Valley and Mid Atlantic Wednesday night into Thursday, then off the coast by Friday. && .NEAR TERM /THROUGH WEDNESDAY/... As of 250 PM EDT Tuesday... Clusters of showers/storms continue to develop within an axis of instability/convergence across the western mountains with some of this now jumping to the eastern slopes of the Blue Ridge where the flow remains more southwest. Latest short term guidance indicates a gradual organization to more short/broken lines as the storms slowly propagate east into better CAPE along/east of the mountains as indicated by the latest HRRR, but less by the HREF which seems best based on current coverage. Since have more instability out east, will go with more deeper convection spilling into the foothills where did bump up pops a little espcly northeast sections as the tail of the passing speed max to the north clips across per severe watch 116. A lot more uncertainty exists east/southeast into the Piedmont given better capping aloft and less focus until around sunset so kept mostly chance to low likelys there for now. Expect most of this convection to exit the southeast later this evening with the actual cold front not arriving across the far northwest until just before dawn. Thus will leave in some low pops far northwest overnight with slight pops or less after midnight elsewhere otherwise becoming partly cloudy. Lows mainly muggy 60s with some dense fog again in spots espcly where earlier heavier rainfall occurred. Surface cold front sags through the region from the north/northwest Wednesday preceded by deepening northwest flow in the wake of the pre- frontal boundary from this evening. Guidance showing this trajectory to allow some drying aloft with PWATs dropping off in all except the far southeast where the boundary will likely end up by late in the day. This looks to be the region for added deeper convection Wednesday afternoon as a tight forecast instability/theta-e gradient exists. However the majority of the stronger cells may end up just south of the area as suggested by the Nam/GFS with more isolated coverage farther north. Highs mostly low/mid 80s east and 75-80 west pending clouds far west and strength of downslope out east. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 300 PM EDT Tuesday... Our forecast pattern will be transitioning into a relatively brief drier period during this portion of the forecast. An upper level ridge is expected to become parked over the mid-Atlantic region. This will help shunt moisture southwest of our region along with most of the cloud cover. Temperatures will also tend slightly cooler, mainly the result of lower dew points allowing for slightly cooler low temperatures. The exception to the above rule will be Wednesday night in the southeast where there will be some lingering precipitation associated with a departing cold front. Also, the Northern Mountains of North Carolina may be far enough southwest of the center of the ridge axis to have a bit of a moisture return that will allow for some afternoon diurnal showers Thursday. On Friday a slightly larger part of the southwest portion of the area may see some of these showers, and a few thunderstorms, as the center of the upper ridge shifts a bit east. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 330 PM EDT Tuesday... This portion of the forecast period will be one characterized by a generous return of moisture to the area. The upper ridge over the mid-Atlantic will head southeast and become centered in the western Atlantic, east of GA/FL. This will again open the door for Atlantic and Gulf of Mexico moisture to stream into the region. Northern stream energy will again progress into or just north of the region along a baroclinic zone, allowing for coverage of showers and storms similar those those of recent days. We even may be influenced by moisture heading north from what may be a tropical system in the east Gulf of Mexico by early next week. Temperatures during this portion of the forecast will average five to ten degrees above normal. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... As of 1245 PM EDT Tuesday... Clusters of showers and storms developing across the western mountains will shift slowly east reaching the Blue Ridge by 19-20Z/3-4PM, and eastern locations between 20-23Z/4-7PM. Will likely see more of a scattered coverage west to start with most Taf sites having at least thunder in the vicinity but will likely include a Tempo period of thunder from northwest to southeast into this evening. Potential to see at least a broken line along and east of the Blue Ridge later this afternoon so boosting thunder mention east later on. Looks like activity wanes in the evening with some clearing taking place to allow for fog, dense at times to form. Should see at least MVFR fog to IFR stratus at most sites, with dense fog at KLWB/KBCB late. Appears any low clouds/fog will fade by mid morning Wednesday leading to more in the way of VFR across the region through early afternoon. Added sub-VFR conditions will be possible mainly southeast of a line from KLYH- KDAN with most activity likely south of the region later in the afternoon. .Extended Aviation Discussion... Conditions are will be drier and are expected to be VFR Thursday and Friday. Tropical like moisture streams back north as a warm front moves through Saturday with a return to showers/storms and potential sub-VFR conditions and heavy rain by Saturday afternoon/evening. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH/WP NEAR TERM...JH SHORT TERM...DS LONG TERM...DS AVIATION...AMS/JH/RCS/WP
Hazardous weather outlook, May 22, 5:55 PM EDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 555 PM EDT Tue May 22 2018 NCZ001>004-018>020-VAZ007-009-010-012-015-016-032-043-231100- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Wythe-Grayson-Carroll-Patrick-Henry- 555 PM EDT Tue May 22 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia and southwest Virginia. .DAY ONE...Tonight. Showers and thunderstorms will develop again this afternoon and evening, with torrential downpours likely. A localized threat of flash flooding exists. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ011-013-014-017>020-022>024-033-034-WVZ042>044-507-508-231100- Giles-Pulaski-Montgomery-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Franklin-Bedford-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 555 PM EDT Tue May 22 2018 This Hazardous Weather Outlook is for south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. Showers and thunderstorms will develop again this afternoon and evening, with torrential downpours likely. A localized threat of flash flooding exists. In addition, a few thunderstorms could bring damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ035-044>047-058-059-231100- Amherst-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax- Charlotte- 555 PM EDT Tue May 22 2018 This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Tonight. Showers and thunderstorms will develop again this afternoon and evening, with torrential downpours likely. A localized threat of flash flooding exists. In addition, a few of the thunderstorms could bring damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. More storms expected Wednesday with localized flooding possible along with an isolated threat of damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ005-006-231100- Rockingham-Caswell- 555 PM EDT Tue May 22 2018 This Hazardous Weather Outlook is for north central North Carolina. .DAY ONE...Tonight. Showers and thunderstorms will develop again late this afternoon into the evening, with torrential downpours likely. A localized threat of flash flooding exists. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. More storms expected Wednesday with localized flooding possible along with an isolated threat of damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 22, 5:55 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
555 PM EDT TUE MAY 22 2018
VAZ019-023-024-222230-
Botetourt-Rockbridge-Alleghany-
555 PM EDT TUE MAY 22 2018
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN ALLEGHANY...WEST CENTRAL ROCKBRIDGE AND NORTHWESTERN
BOTETOURT COUNTIES IN WEST CENTRAL VIRGINIA...
Until 630 PM EDT
At 554 PM EDT, a strong thunderstorm was located over Oriskany,
moving northeast at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm, along with torrential rainfall.
Locations impacted include...
Eagle Rock...
Oriskany...
Collierstown...
Iron Gate...
and Glen Wilton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3770 7953 3752 7996 3754 7998 3755 7997
3763 8003 3766 8003 3764 8006 3766 8007
3785 7970 3784 7969 3786 7967
TIME...MOT...LOC 2154Z 239DEG 23KT 3763 7993
LocontoSpecial weather statement, May 22, 6:22 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
622 PM EDT TUE MAY 22 2018
VAZ023-024-034-035-045-222300-
Botetourt-Amherst-Campbell-Bedford-Rockbridge-
622 PM EDT TUE MAY 22 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHWESTERN ROCKBRIDGE...NORTHWESTERN CAMPBELL...SOUTHWESTERN
AMHERST...BEDFORD...AND EAST CENTRAL BOTETOURT COUNTIES AND THE CITY
OF LYNCHBURG...
Until 700 PM EDT
At 622 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Arcadia to near Montvale to near
Vinton. Movement was east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Lynchburg...
Bedford...
Buchanan...
Glasgow...
and Stewartsville.
This includes The following Locations Liberty University, The
National D-Day Memorial, and Lynchburg Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3760 7912 3724 7915 3712 7943 3717 7971
3719 7972 3719 7976 3720 7976 3720 7978
3723 7978 3721 7980 3723 7982 3722 7983
3722 7985 3726 7985 3735 7976 3768 7964
TIME...MOT...LOC 2222Z 275DEG 18KT 3761 7963 3733 7971 3724 7985
LocontoSpecial weather statement, May 22, 7:38 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
738 PM EDT TUE MAY 22 2018
VAZ035-045-046-230030-
Amherst-Campbell-Appomattox-
738 PM EDT TUE MAY 22 2018
...A STRONG THUNDERSTORM WILL AFFECT
APPOMATTOX...NORTHEASTERN CAMPBELL...AND SOUTHEASTERN AMHERST
COUNTIES AND THE CITY OF LYNCHBURG...
Until 830 PM EDT
At 737 PM EDT, a strong thunderstorm was located near Bocock, moving
east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Lynchburg...
Appomattox...
Concord...
Bent Creek...
and Rustburg.
This includes The following Locations Liberty University and
Lynchburg Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3728 7871 3732 7928 3739 7923 3741 7926
3742 7925 3743 7927 3745 7927 3747 7921
3747 7918 3748 7921 3751 7922 3750 7926
3751 7926 3751 7927 3754 7927 3753 7880
3745 7870
TIME...MOT...LOC 2337Z 273DEG 22KT 3739 7906
LocontoSpecial weather statement, May 22, 7:42 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
742 PM EDT TUE MAY 22 2018
VAZ034-044-045-230045-
Campbell-Bedford-Pittsylvania-
742 PM EDT TUE MAY 22 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CENTRAL CAMPBELL...NORTHEASTERN PITTSYLVANIA AND SOUTHEASTERN BEDFORD
COUNTIES...
Until 845 PM EDT
At 742 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Evington to near Pittsville.
Movement was east at 15 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Altavista...
Hurt...
Gretna...
Evington...
and Mt Airy.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3724 7896 3705 7907 3706 7909 3700 7911
3689 7917 3699 7956 3732 7936
TIME...MOT...LOC 2342Z 281DEG 12KT 3728 7932 3705 7946
LocontoLocal storm report, May 22, 8:00 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
800 PM EDT TUE MAY 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 6 N MONETA 37.26N 79.63W
05/22/2018 BEDFORD VA BROADCAST MEDIA
FACEBOOK FOLLOWER OF JAMEY SINGLETON REPORTED MULTIPLE
TREES DOWN AND MANGLED FENCES ON THE ROUTE 24 SIDE OF
DICKERSON MILL ROAD IN MONETA.
&&
LOCONTOLocal storm report, May 22, 8:02 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
802 PM EDT TUE MAY 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FLOOD 2 NW TROUTVILLE 37.43N 79.90W
05/22/2018 BOTETOURT VA BROADCAST MEDIA
URBAN FLOODING ALONG ROUTE 220 NEAR GREENFIELD STREET
&&
AMSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 1:23 AM EDT | Special Weather Statement | RNK | Bath | 97 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.